Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 6, 2021, 3:51 PM MDT for El Paso County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 3:51 PM MDT (21:51 UTC)
- Expired
- Jun 6, 2021, 4:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2939 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WWUS85 KPUB 062151
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
351 PM MDT Sun Jun 6 2021
COZ084-085-062215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
351 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
415 PM MDT...
At 351 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rush to Calhan to near Peyton. Movement
was south at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Calhan, Yoder, Ellicott, Peyton, and Rush.
LAT...LON 3889 10406 3877 10414 3886 10456 3904 10454
3908 10432 3908 10415
TIME...MOT...LOC 2151Z 337DEG 16KT 3888 10408 3903 10429 3900 10449
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:20 PM MDT, 31 minutes earlier.
Area forecast discussion, Jun 6, 3:20 PM MDT, 31 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 320 PM MDT Sun Jun 6 2021 .SHORT TERM...(This evening through Monday) Issued at 314 PM MDT Sun Jun 6 2021 Main Concerns: 1) Spring burn scar flash flood potential this evening Currently...Widespread convection and mostly cloudy skies from essentially the I-25 Corridor and westward as of 230 PM, with some threats to area burn scars as well. Meanwhile, the far eastern plains remain sunny. Temps have warmed into the 80s to around 90F for the plains, and into the mid 70s to lower 80s for the high valleys. Tonight and tomorrow...As was expected, a good amount of convection fired over the higher terrain by midday and has provided for pcpn and small hail along the eastern mts and westward. There has been some spillover across El Paso County, but for the most part the I-25 Corridor south of El Paso County has been clear so far. Models are continuing to show that these storms will eventually push off the mts and head east across the plains tonight, coming to an end right around 11 PM or midnight. So far, have not seen this movement as storms have remained hugging the mts, and in fact were somewhat training just north of the Springs burn scar. Because of this training effect, had to hoist a Flash Flood Watch for that area. Given the amount of rain the Spring scar has received yesterday, it will likely not take much more in a short period of time. Main threats through this evening for the plains will be wind gusts to 50 mph, brief periods of heavy rain, cloud to ground lightning and small hail. Mostly clear skies overnight, then less of a threat for convection tomorrow as the upper ridge tries to push back into the region. There is some CAPE to work with along the eastern border, but shear and dynamics are minimal so do not see convection beginning until 2 or 3 pm, and being very isolated. Plan on somewhat mild overnight low temps tonight, with readings in the 40s for the high valleys, and 50s to around 60F for the plains. Monday looks like it will be another hot one, with highs in the upper 70s to mid 80s for the high valleys, and mid 80s to mid 90s for the plains. Moore .LONG TERM...(Monday night through Sunday) Issued at 314 PM MDT Sun Jun 6 2021 ...Evening thunderstorms will be possible over the plains on Monday, a slight chance a few of these storms could become severe. Afternoon and evening thunderstorms will be possible over the central and eastern plains on Saturday and a slight chance on Sunday as well, with some storms being possibly severe on Saturday... Monday evening... An U/L cut off low is going to be absorbed into the trough upstream and help to add some moisture and instability later in the evening on Monday. Some isolated thunderstorms that have developed earlier in the day over the mountains will move across the plains throughout the evening and there is a chance that some of these could become severe as they move over the far eastern plains as they move into a more unstable environment, with MLCAPE values near 2000 J/kg near the Kansas Border. This is primarily skinny CAPE, therefore the main threat with these storms will be large hail and strong gusty outflow winds. HRRR is still showing the possible development af an MCS over eastern Las Animas County and then moving into Baca County...there has been some consistency with the timing of this developing right around 00Z. HRRR is also showing in the latest model run, another MCS developing around 02Z over southeastern El Paso County and northeastern Pueblo County, and then propagating down to the southeast over Crowley, Bent, Otero, and Kiowa counties. The NAM Nest is picking up on the MCS over Las Animas County as well, although later around 02Z, and by then has all of the convection having already weaken and moved out of the Palmer Divide area. The models do tend to agree with all of the convection winding down by 06Z as daytime heating diminishes, and CINH values are below -200 J/kg. After this time, clearing will continue and lows will only fall to the mid 50s to low 60s over the plains, and generally 40s for all other locations above 8000 ft and in the San Luis Valley. Tuesday through Saturday... Ridging is going to continue to establish itself over the central plains as the long wave troughing remains over the northwestern region of the US, there will only be some minor perturbations in the pattern as some of major and minor shortwaves transition mainly to the north of Colorado. There is going to be one major shortwave propagating to the north and eventually over the northern plains that could have a frontal boundary with it extending down and nearly into the CWA on Thursday, which could allow for some convection to initiate along the boundary over the far northeastern plains, mainly Kiowa County later in the evening. There could also be a dry line setting up for Saturday during the afternoon as there will be continued dry southwesterly winds at the surface and some mid level flow of moisture upstream, as well as an increased southerly flow with more moisture and high dewpoints ahead of this over the eastern plains. All of these could set up a scenario for a potential severe weather evening over the central and eastern plains for Saturday. The ECMWF model also hints at possible thunderstorms over much of the CWA for Sunday as well, although the GFS has a drier run, showing no precipitation for Sunday. With the amplified ridge overhead throughout the next week, coupled with adiabatically warming downsloping winds out of the southwest, expect that temperatures are going to get even slightly warmer over the next few days with very hot temperatures for maximums over much of the CWA, especially over the plains. Some areas could experience high temperatures over 100 degrees in the Lower Arkansas River Valley on Tuesday, with record highs possible in certain locations. There will only be a slight cooldown going into the weekend, although temperatures for the plains will still be in the low 90s and mid 80s for the San Luis Valley. -Steward && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 314 PM MDT Sun Jun 6 2021 General northerly flow aloft will push convection to the south through early evening. Focus for storms will gradually shift from the mts to the plains through the evening where the greatest available moisture lies. Convection will diminish by 05z, with mostly clear skies overnight. KALS: VFR conditions expected over the next 24 hrs. VCTS through roughly 02z with winds gusting up to around 30 kts. KCOS and KPUB: Overall, VFR conditions over the next 24 hrs. However, convection over the higher terrain will affect both sites with VCTS. Forecast of TSRA with variable gusty outflow winds and vsby restriction until 03z, with intermittent MVFR conditions. Improving conditions from 03z onward. Less convective activity forecast for tomorrow. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM MDT this evening for COZ072>074-087. && SHORT TERM...MOORE LONG TERM...STEWARD AVIATION...MOORE
Hazardous weather outlook, Jun 6, 11:05 AM MDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1105 AM MDT Sun Jun 6 2021 COZ058>089-093>099-071300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1105 AM MDT Sun Jun 6 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop over the mountains this afternoon, before spreading eastward over the plains and expanding in areal coverage through evening. The main risk for these storms will be burn scar flash flooding with locally heavy rainfall, along with small hail, lightning and wind gusts up to 45 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday Mainly isolated thunderstorms are expected on Monday, with a risk of lightning, gusty winds to 45 mph and small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the mountains and plains this afternoon and evening. 27/STEWARD
In the hours before
Special weather statement, Jun 6, 2:40 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
240 PM MDT Sun Jun 6 2021
COZ085-062115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
240 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY
UNTIL 315 PM MDT...
At 240 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hanover to near Fountain. Movement was
south at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Fountain and Hanover.
LAT...LON 3853 10444 3853 10480 3864 10479 3867 10467
3867 10449
TIME...MOT...LOC 2040Z 338DEG 8KT 3865 10449 3861 10476
CohenSpecial weather statement, Jun 6, 2:42 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
242 PM MDT Sun Jun 6 2021
COZ081-084-085-062115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
242 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 315 PM MDT...
At 242 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Falcon to near Woodland Park.
Movement was south at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Colorado Springs, Woodland Park, Monument, Air Force Academy, Manitou
Springs, Green Mountain Falls, Black Forest, Crystola, Peyton,
Falcon, Chipita Park, Gleneagle, Peterson AFB, Cimarron Hills and
Cascade.
LAT...LON 3883 10442 3882 10479 3894 10510 3912 10506
3904 10443
TIME...MOT...LOC 2042Z 354DEG 8KT 3893 10449 3906 10503
CohenSpecial weather statement, Jun 6, 2:54 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
254 PM MDT Sun Jun 6 2021
COZ088-094-062130-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
254 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL
330 PM MDT...
At 254 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Thatcher, or 32 miles east of Trinidad, moving
southwest at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Las Animas
County.
LAT...LON 3742 10392 3734 10380 3721 10388 3721 10410
3736 10418
TIME...MOT...LOC 2054Z 056DEG 9KT 3735 10395
CohenSpecial weather statement, Jun 6, 2:59 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 259 PM MDT Sun Jun 6 2021 COZ071-074-075-062145- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern San Luis Valley CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 259 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COSTILLA COUNTY UNTIL 345 PM MDT... At 259 PM MDT, Doppler radar was tracking a strong thunderstorm near Mesita, or 26 miles southeast of Alamosa, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... San Acacio, Mesita, Jaroso, Sanchez Reservoir and Garcia. LAT...LON 3700 10563 3723 10574 3732 10560 3700 10524 TIME...MOT...LOC 2059Z 324DEG 9KT 3715 10560 Cohen
Special weather statement, Jun 6, 3:16 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
316 PM MDT Sun Jun 6 2021
COZ081-084-085-062145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
316 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
345 PM MDT...
At 316 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gleneagle to Falcon. Movement was west at
15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Manitou Springs, Black
Forest, Gleneagle, Peterson AFB, Falcon and Cimarron Hills.
LAT...LON 3896 10497 3881 10485 3881 10456 3894 10455
3912 10472 3912 10491
TIME...MOT...LOC 2116Z 083DEG 12KT 3905 10487 3895 10464
CohenSpecial weather statement, Jun 6, 3:51 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
351 PM MDT Sun Jun 6 2021
COZ084-085-062215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
351 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
415 PM MDT...
At 351 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rush to Calhan to near Peyton. Movement
was south at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Calhan, Yoder, Ellicott, Peyton, and Rush.
LAT...LON 3889 10406 3877 10414 3886 10456 3904 10454
3908 10432 3908 10415
TIME...MOT...LOC 2151Z 337DEG 16KT 3888 10408 3903 10429 3900 10449
CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:06 PM MDT | Special Weather Statement | PUB | Teller | 9 min |
| Jun 5, 6:15 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| Jun 5, 6:32 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jun 5, 6:58 PM MDT | Special Weather Statement | PUB | Teller | 17 min |
| Jun 6, 12:15 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 2 more | 6 hr |
| Jun 6, 12:34 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jun 6, 1:24 PM MDT | Special Weather Statement | PUB | Fremont | 21 min |
| Jun 6, 1:35 PM MDT | Special Weather Statement | PUB | Alamosa | 25 min |
| Jun 6, 1:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jun 6, 2:01 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jun 6, 2:14 PM MDT | Special Weather Statement | PUB | El Paso | 16 min |
| Jun 6, 2:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 21 min |
| Jun 6, 2:28 PM MDT | Special Weather Statement | PUB | Costilla | 32 min |
| Jun 6, 2:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 6, 2:42 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 6, 2:54 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jun 6, 2:59 PM MDT | Special Weather Statement | PUB | Costilla | 46 min |
| Jun 6, 3:16 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jun 6, 3:55 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jun 6, 4:16 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jun 6, 4:28 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Jun 6, 4:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 6, 4:55 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jun 6, 5:16 PM MDT | Special Weather Statement | PUB | Crowley | 29 min |
| Jun 6, 5:27 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.